Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Little Rock, AR

February 11, 20196 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 11, 2019, 7:44 AM CST for 6 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2019, 7:44 AM CST (13:44 UTC)
Expired
Feb 11, 2019, 1:45 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, AR, Independence County, AR, Izard County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 1.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
394 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 5:30 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 11, 5:30 AM CST, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
530 AM CST Mon Feb 11 2019

.AVIATION...
Rain, stratus and fog will be prevalent through the period, with
conditions varying between mvfr and low ifr. By late tonight,
gradient will increase as a cold front moves into the state.
Ceilings will lift, and winds will increase to around 10 knots
late, primarily in the west and north.
&&

.PREV DISCUSSION...(ISSUED 344 AM CST Mon Feb 11 2019)

SHORT TERM...Today Through Tuesday Night
Over the last 24-hours, there's been a fairly sharp cutoff in
rainfall from northwest to southeast, as an upper ridge has
remained over the southeast conus/Florida. The rainfall will
spread into the remainder of the state today, as the ridge shifts
eastward, and a trough digs down into the southern Rockies.

With fairly deep southwest flow in the mid and upper levels
sending Pacific moisture and several impulses across in the mean
flow, and uplift north of a surface boundary located over the
Arklamiss region, rainfall will be in abundance again today.

With much of the central into northeast having already received
one to three inches of rain, and precipitation training over the
same areas, we will not only continue the flood watch, but have
expanded it back further toward west central Arkansas.

Tonight into Tuesday, a deepening surface low just off the Rockies
will drag a cold front across the state. Dry air will immediately
follow the front, but with the source of the airmass being the
Pacific, there will not be a significant cooldown. Pressure
gradient around the low and associated front will be fairly tight,
which will make for increased winds late tonight into Tuesday.

LONG TERM...Wednesday Through Sunday
The extended period will begin with dry and mild conditions on
Wednesday. A progressive pattern will bring the next storm system
toward the region Thursday afternoon/night. Scattered to numerous
showers are in the forecast ahead of the system, but rainfall does
not look significant at this time. More specifically, additional
flood issues are not expected due to the system.

As the system exits and rain winds down on Friday, it will turn
somewhat colder. There is some ridging aloft over the eastern
Pacific Ocean early in the weekend, with the Polar Jet forced a bit
to the south and allowing Arctic high pressure to build slowly
toward Arkansas from the Plains. At this point, temperatures are a
little below seasonal.

There is still an active Subtropical Jet to contend with, and this
will bring a storm system this way late in the weekend. Moisture
will increase Sunday/Sunday night, and precipitation will
redevelop.

How much moisture returns is in question, especially this far out.
But there is certainly a chance of snow/ice in northern/central
sections of the state given the pattern. Will keep an eye on this as
the week progresses, and will fine tune details as more data is
received.

FIRE WEATHER...
Low ceilings and mixing heights will continue for one more day,
with widespread rainfall expected through tonight. Drier air will
move in on Tuesday, as a cold front passes through the state.
20-foot winds will be elevated but should remain below critical
thresholds.
&&

.LZK Watches/Warnings/Advisories...
Flood Watch through this evening FOR Baxter-Cleburne-Conway-
Faulkner-Fulton-Garland-Independence-Izard-Jackson-Lawrence-
Lonoke-Marion-Montgomery-Perry-Pope-Prairie-Pulaski-Randolph-
Saline-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell.
&&

Aviation...57
Hazardous weather outlook, Feb 11, 4:12 AM CST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
412 AM CST Mon Feb 11 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
412 AM CST Mon Feb 11 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Rain will continue today and tonight, with thunderstorms possible.
Rain will be heavy at times, and this will cause some localized
flash flooding issues. Minor river flooding is expected to
continue, especially along the Black, Lower White, and Cache River
basins.

Winds will increase tonight as a cold front moves into the state.
Winds of 15 to 25 MPH with higher gusts will occur, and this could
cause rough conditions on area bodies of water.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds will diminish on Tuesday afternoon and evening, as the front
clears the state. Rain will taper off, with dry weather to follow
on Wednesday. Showers will redevelop Thursday and Thursday night,
but any impacts should be minor. Colder air will follow late in
the week and into the weekend.

As colder air settles over the region, another round of
precipitation is expected to arrive Sunday night. Given subfreezing
temperatures in the forecast over northern into central Arkansas,
some snow or ice could develop.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 6:26 AM CSTFlash Flood WarningLZKIndependence, Jackson, Lawrence, White, Woodruff6 hr
Feb 11, 7:58 AM CSTRiver Flood WarningLZKFulton, Sharp26 hr
Feb 11, 8:01 AM CSTRiver Flood WarningLZKLawrence, Randolph50 hr
Feb 11, 8:03 AM CSTRiver Flood WarningLZKYell3 days
Feb 11, 8:05 AM CSTRiver Flood WarningLZKPerry5 days
Feb 11, 9:06 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 2 more11 hr
Feb 11, 9:30 AM CSTRiver Flood WarningLZKCalhoun, Ouachita7 days
Feb 11, 9:36 AM CSTRiver Flood WarningLZKBradley, Calhoun, Union49 days
Feb 11, 9:39 AM CSTRiver Flood WarningLZKSaline33 hr
Feb 11, 9:59 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Van Buren6 hr
Feb 11, 10:24 AM CSTRiver Flood WarningLZKIndependence47 hr
Feb 11, 11:13 AM CSTRiver Flood WarningLZKWhite46 hr
Feb 11, 11:33 AM CSTFlash Flood WarningLZKBaxter, Fulton, Izard, Stone4 hr
Feb 11, 12:27 PM CSTAreal Flood WarningLZKIndependence, Jackson, Lawrence, White, Woodruff6 hr
Feb 11, 2:02 PM CSTAreal Flood WarningLZKCleburne, Fulton, Independence, Izard, Lawrence, Randolph and 3 more3 hr
Feb 11, 3:40 PM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Izard, Stone, Van Buren4 hr

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.